A Case Report of Postpubertal Eruptive Syringoma Triggered With Antiepileptic Drugs
June 2010 | Volume 9 | Issue 6 | Case Reports | 707 | Copyright © June 2010
Ferdi Öztürk MD, Aylin Türel Ermertcan MD, Cemal Bilaç MD, Peyker Temiz MD
Eruptive syringoma is a rare variant of syringoma, which typically occurs in large numbers as multiple yellow-brown colored papules.
It usually presents before or during puberty. The pathogenesis of eruptive syringoma is unclear. It could represent a hyperplastic response
of the eccrine ducts to an inflammatory reaction caused by an unknown trigger. The association between drugs and eruptive
syringoma has not been reported in the literature until now.
A 34-year-old woman with multiple asymptomatic papular eruptions of nine years’ duration visited the authors’ outpatient clinic. She
had been using antiepileptic drugs for epilepsy for 10 years. Dermatological examination revealed multiple skin-colored to brownish
papules, 1–3 mm in diameter, on the trunk and neck. Skin biopsy was performed from a lesion on the neck. According to clinical and
histopathological findings, the patient was diagnosed as having eruptive syringoma.
This case is very interesting, because the patient had been using antiepileptic drugs for a long time and the onset of her lesions was
in postpubertal period. The authors’ hypothesize that her lesions occured due to antiepileptics which may be a trigger of syringomatous
proliferation. The authors conclude that drugs, especially antiepileptics, should be kept in mind in reference to the etiology of